MAUDE Adverse Event Report: CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48003025X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the 3mm 25cm saber percutaneous transluminal angioplasty (pta) balloon was leaking out of box.The balloon was not able to inflate.The product evaluation confirmed the balloon had a rupture on the balloon surface.The procedure was completed with a new.018 saber.The balloon was not used at all in the patient.There was no reported injury to the patient.The device was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any other sterile packaging components.There were no kinks or other damages noted to the device.The catheter was never in an acute bend and was not kinked.The contrast/ saline ratio was 50/50.A non-sterile unit of ¿saber 3mm25cm 150¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.A thorough inspection was performed observing that the shaft presents a kinked condition located approximately on 23 cm from the distal tip.The balloon arrived deflated.No other outstanding details were observed.Functional test was performed.One inflator/deflator device was attached to the inflation port.Balloon inflation test was done applying positive pressure using the inflator/deflator device with the purpose of reach the rate burst pressure.However, inflation pressure is not maintained due to a leak in the balloon observed where the kink on the shaft is located.The area where the leaking is located was inspected with a vision system observing a rupture on the balloon surface.The balloon surface presented evidence of a rupture condition and secondary scratch marks located near the damaged border area.The failure reported by the customer as ¿balloon~ burst¿ was confirmed, a rupture condition was observed on the proximal section of the balloon surface where a kink on the shaft is located.The kink observed generated a leak that impeded maintenance of the inflation pressure.The exact cause of this condition observed on the balloon could not be conclusive determined during the analysis.Procedural factors and handling process may have contributed to the failure as reported.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.Since it was reported that the device was not used in the patient, handling/mechanical factors could be contributing factors.The device should be prepped as per the instructions for use (ifu) to ensure that there is no damage cause to the balloon during prep.The reported scratch marks on the balloon surface can be indicative of possibly not removing the device properly from the packaging and/or not removing the balloon cover properly.The product analysis does not suggest that the observed damage could be related to the manufacturing process; therefore, no corrective action will be taken at this time.
 
Event or Problem Description
As reported, the 3mm 25cm saber percutaneous transluminal angioplasty (pta) balloon was leaking out of box.The balloon was not able to inflate.The product evaluation confirmed the balloon had a rupture on the balloon surface.The procedure was completed with a new.018 saber.The balloon was not used at all in the patient.There was no reported injury to the patient.The device was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any other sterile packaging components.There were no kinks or other damages noted to the device.The catheter was never in an acute bend and was not kinked.The contrast/ saline ratio was 50/50.The device will be returned for evaluation.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR201-02
CS   CR20102
7863138372
MDR Report Key20385486
Report Number3007635982-2024-00241
Device Sequence Number20835128
Product Code LIT
UDI-Device Identifier20705032069127
UDI-Public(01)20705032069127(17)270131(10)82299284
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48003025X
Device Lot Number82299284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown